MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE ALL PLY CUP 36 52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REF XLPE ALL PLY CUP 36 52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71358065
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a second stage revision surgery, one (1) ref xlpe all ply cup 36 52 and one (1) cocr 12/14 fem head 36mm +4 were explanted.The reason of the revision is still unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that the requested clinical documentation had not been provided; therefore, there were no clinical factors found which would have contributed to the adverse event.The impact to the patient beyond the second stage revision cannot be determined since the patient¿s outcome is unknown.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for total hip systems revealed that a failure to observe the warnings and precautions, trauma, strenuous activity, implant alignment, patient non-compliance, involuntary muscular disorders, improper or duration of service increase the risk of loosening, bending, cracking, or fracture of implant components, which may lead to revision surgery.This has been identified as an adverse event in primary and revision surgery.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.No details about the cause of the revision surgery were provided, therefore no factors that can contribute can be delineated.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REF XLPE ALL PLY CUP 36 52
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18837835
Report Number1020279-2024-00490
Device Sequence Number7486402
Product Code JDI
UDI-Device Identifier03596010533173
UDI-Public03596010533173
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71358065
Device Lot Number22FT64508
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71303604/COCR 12/14 FEM HEAD 36MM +4
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown